MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 4-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 4-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z304H
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/21/2024.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: the event describes damage to the primary package.The additional information indicates sterility was compromised.Please explain.Was the suture tray/seal observed to be damaged within the crushed primary packaging? was there a hole or tear in the seal of the suture tray packaging? was the suture tray packaging intact within the crushed primary packaging? additional information was requested, the following was obtained: please provide photos of the compromised packaging please see pic below.Which part of the packaging was damaged: shipping box, internal packaging, etc.? shipping box and internal packaging.Do you believe this is a result of damage during shipping, or a manufacturing error? shipping.Is the sterility of the device compromised? yes.Status of product return.We are waiting for return labels.Sorry for the delay we don¿t usually have fedex arriving at our facility on a daily basis, we will try to have this shipped out today.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by the account contact that on (b)(6) 2024 when their order was delivered via old dominion that the outside shipping box and the inside suture boxes were crushed.Box was on a pallet with the rest of their order.There was no procedure or patient involvement.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/20/2024 additional information: h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.Two opened boxes were received for analysis.Upon visual analysis of the complaint samples, it was observed that one side in both boxes were noted damaged/crushed.The packets inside were observed to be intact.Due to the damages found on the device, the complaint is confirmed, a possible cause for these conditions appears to be improper handling during transit or storage.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested, the following was obtained: the event describes damage to the primary package.Yes the additional information indicates sterility was compromised.Please explain.Yes, please see pic below.Was the suture tray/seal observed to be damaged within the crushed primary packaging? yes was there a hole or tear in the seal of the suture tray packaging? yes.Was the suture tray packaging intact within the crushed primary packaging? no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 27IN 4-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20746881
Report Number2210968-2024-12270
Device Sequence Number8377511
Product Code NEW
UDI-Device Identifier10705031060371
UDI-Public(01)10705031060371(17)290531(10)101JMB
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ304H
Device Lot Number101JMB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown